Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Need medicine to postpone periods with minimal side effect

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
I am going out of station for 12 days starting from 24th XXXXXXX 2012. My mentrual cycle date is 25th XXXXXXX My periods are normal. wI want to postpone my date for 15 days. Someone suggested me deviry or duphaston. Please suggest which medicine i can take having minimal side effects and from which date i have to start taking medicine.
Posted Sat, 30 Jun 2012 in Menstruation and Miscarriage
Answered by Dr. Kulsoom Qureshi 5 hours later
Thanks for consulting us.
Please note that that all the drugs used for menstrual postponement contain hormones & no one is without side effects.
Deviry contains medroxyprogetserone & Duphaston contains dydrogesterone. For delaying periods, both should be started at least one week before the expected date of periods & should then be continued for the the desired period. You may expect your period 3-5 days after you stop taking the pill. Dose may differ depending upon many factors.
These drugs may cause menstrual irregularities, headaches, weight gain, abdominal bloating, depression, tiredness, skin reactions, drowsiness, change in appetite & breast tenderness etc.
Therefore it is important to get a prescription from a Gynecologist after full clinical judgement as this will also give her / him an opportunity to rule out any contraindication in your case & prescribe you the drug that is best suited for you in a dose that is more likely to solve your problem ( as taking these hormones may not be a suitable option for some women ).
Moreover there are other options like birth control pills that may have lesser side effects. Your doctor may suggest you these options after reviewing your clinical history.
So, I strongly recommend you to see a Gynecologist to get a formal prescription & avoid self medications for your good health.
Hope I answered your query as far as is permissible in an ehealth forum. If you want to ask any question you are welcome.
Wish you good health.
Best Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor